Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Charleston, WV

April 15, 2011Wyoming County, West Virginia

NWS Charleston, WV issued this flash flood watch at Apr 15, 2011, 11:47 AM EDT for Wyoming County, West Virginia. It took effect at Apr 16, 2011, 5:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 11:47 AM EDT (15:47 UTC)
In effect from
Apr 16, 2011, 5:00 AM EDT
Expired
Apr 16, 2011, 3:22 PM EDT
In force
10 hr
Issued by
NWS Charleston, WV
Flood severity
None

County Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGUS61 KRLX 151547
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1147 AM EDT FRI APR 15 2011

WVZ034>038-046-047-160000-
/O.NEW.KRLX.FF.A.0002.110416T0900Z-110416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
1147 AM EDT FRI APR 15 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST 
 VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...
 INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS 
 AND RALEIGH. IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. 
 IN NORTHERN WEST VIRGINIA...RANDOLPH. IN SOUTHERN WEST 
 VIRGINIA...FAYETTE AND WYOMING.

* FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON

* A STRONG COLD FRONT WITH VERY HEAVY RAIN

* SUDDEN RISES OF CREEKS AND SMALL STREAMS. SOME STREAMS COULD GET
  OUT OF THEIR BANKS...AFFECTING PROPERTY ACCESS ROADS OVER
  STREAMS AND COVERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
063 
WGUS61 KRLX 152007
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT FRI APR 15 2011

WVZ034>038-046-047-160415-
/O.CON.KRLX.FF.A.0002.110416T0900Z-110416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
407 PM EDT FRI APR 15 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...RANDOLPH. IN SOUTHERN WEST VIRGINIA...FAYETTE 
 AND WYOMING.

* FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON

* A STRONG COLD FRONT WITH VERY HEAVY RAIN

* SUDDEN RISES OF CREEKS AND SMALL STREAMS. SOME STREAMS COULD 
 GET OUT OF THEIR BANKS...AFFECTING PROPERTY ACCESS ROADS OVER 
 STREAMS AND COVERTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
392 
WGUS61 KRLX 160210
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 PM EDT FRI APR 15 2011

WVZ034>038-046-047-161015-
/O.CON.KRLX.FF.A.0002.110416T0900Z-110416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
1010 PM EDT FRI APR 15 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT SATURDAY
THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...RANDOLPH. IN SOUTHERN WEST VIRGINIA...FAYETTE 
 AND WYOMING.

* FROM 5 AM EDT SATURDAY THROUGH SATURDAY AFTERNOON

* A STRONG COLD FRONT WITH VERY HEAVY RAIN

* SUDDEN RISES OF CREEKS AND SMALL STREAMS. SOME STREAMS COULD GET
  OUT OF THEIR BANKS...AFFECTING PROPERTY ACCESS ROADS OVER
  STREAMS AND CULVERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
968 
WGUS61 KRLX 160805
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
405 AM EDT SAT APR 16 2011

WVZ034>038-046-047-161615-
/O.CON.KRLX.FF.A.0002.110416T0900Z-110416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
405 AM EDT SAT APR 16 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...RANDOLPH. IN SOUTHERN WEST VIRGINIA...FAYETTE 
 AND WYOMING.

* THROUGH THIS AFTERNOON

* SHOWERS THIS MORNING MAY BE HEAVY AT TIMES...BEFORE DECREASING
  THIS AFTERNOON. 

* DUE TO THE WET GROUND...SUDDEN RISES OF CREEKS AND SMALL STREAMS
  MAY OCCUR. SOME STREAMS COULD GET OUT OF THEIR BANKS...AFFECTING
  ADJACENT PROPERTY AND ROADS. DAMAGE TO CULVERTS COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

IF YOU LIVE ALONG A FLOOD PRONE STREAM...MONITOR WATER LEVELS 
PERIODICALLY TODAY. BE PREPARED TO TAKE ACTION SHOULD A FLASH
FLOOD WARNING BE POSTED...OR FLOODING IS OBSERVED.

&&

$$
470 
WGUS61 KRLX 161503
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1103 AM EDT SAT APR 16 2011

WVZ034>038-046-047-162200-
/O.CON.KRLX.FF.A.0002.000000T0000Z-110416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
1103 AM EDT SAT APR 16 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...EASTERN WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN EASTERN WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...RANDOLPH. IN SOUTHERN WEST VIRGINIA...FAYETTE 
 AND WYOMING.

* UNTIL 6 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS MAY BE HEAVY AT TIMES...BEFORE
  DECREASING AROUND MID AFTERNOON.

* DUE TO THE WET GROUND...SUDDEN RISES OF CREEKS AND SMALL 
 STREAMS MAY OCCUR. SOME STREAMS COULD GET OUT OF THEIR BANKS...
 AFFECTING ADJACENT PROPERTY AND ROADS. DAMAGE TO CULVERTS 
 COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

IF YOU LIVE ALONG A FLOOD PRONE STREAM...MONITOR WATER LEVELS
PERIODICALLY TODAY. BE PREPARED TO TAKE ACTION SHOULD A FLASH
FLOOD WARNING BE POSTED...OR FLOODING IS OBSERVED.

&&

$$
179 
WGUS61 KRLX 161922
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT SAT APR 16 2011

WVZ034>038-046-047-162030-
/O.CAN.KRLX.FF.A.0002.000000T0000Z-110416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
322 PM EDT SAT APR 16 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA
HAS BEEN CANCELLED. 


HEAVY SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA
AS A COLD FRONT MOVES ACROSS. SCATTERED LIGHT RAIN SHOWERS WILL
CONTINUE BEHIND THE FRONT...BUT ANY ADDITIONAL RAINFALL WILL BE ON
THE LIGHT SIDE. THUS...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.



$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 15, 6:33 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 15, 6:33 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
633 AM EDT FRI APR 15 2011

.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE GREAT LAKES TONIGHT...BRINGING OCCLUSION
THROUGH WEST VIRGINIA SATURDAY. HIGH PRESSURE ARRIVES LATE IN THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
STALLED FRONTAL BOUNDARY ACROSS SOUTHERN WV WILL LIFT NORTH TODAY AS
A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS STATES BEGINS TO MOVE
NORTHEAST TOWARDS THE REGION. AS THE LOW PRESSURE SYSTEM APPROACHES
THE REGION...IT WILL BECOME BREEZY TODAY AS PRESSURE GRADIENT
TIGHTENS. IN ADDITION...RELATIVELY DRY AIR INITIALLY IN PLACE MAY
CREATE SOME HEIGHTENED FIRE ISSUES FOR TODAY. 10 HOUR FUEL MOISTURES
YESTERDAY WERE OBSERVED AT 5 TO 6 PERCENT...AND ARE FORECAST AT 7 TO
8 PERCENT ACROSS MOST OF WV TODAY. IN ADDITION...A HIGH FIRE DANGER
IS FORECAST TODAY OVER PARTS OF SE OHIO...EASTERN KY...AND SOUTHERN
WV. AN SPS MAY BE NEEDED FOR TODAY TO HIGHLIGHT THIS POTENTIAL...BUT
THIS WILL BE LEFT TO THE DAY SHIFT.

PRECIPITATION ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL MOVE INTO
WESTERN ZONES THIS EVENING...AND SPREAD EASTWARD THROUGHOUT THE
NIGHT. CONTINUED TO USE THE NAM FOR TIMING OF PRECIP. IT APPEARS
THAT MUCH OF THE LOWLAND COUNTIES WILL EXPERIENCE AN OVERALL DRY
PERIOD/BREAK IN THE PRECIP TONIGHT FROM DOWNSLOPING SE WINDS...AND
AS A RESULT...NOT EXPECTING MUCH PRECIP IN THIS AREA. LOOKING LIKE
AREA MOST FAVORABLE FOR ANY SIGNIFICANT PRECIP WILL BE NORTHERN
MOUNTAIN ZONES...WHERE AROUND 1.5 INCHES ARE FORECAST AND GOOD SE
FLOW WILL KEEP UPSLOPE GOING FOR MUCH OF THE PERIOD. AM CONCERNED
THAT A FLOOD WATCH MAY NEED TO BE ISSUED FOR THIS AREA...AND
FLOODING ALONG THE GREENBRIER RIVER IS A CONCERN. AT THIS TIME...WE
HAVE DECIDED TO STIFF ARM THIS DECISION TO THE DAY SHIFT.

IN ADDITION TO RAIN...WIND WILL ALSO BE AN ISSUE DUE TO TIGHT
PRESSURE GRADIENT AND STRONG LOW LEVEL JET OF 60+ KTS. HAVE ISSUED A
WIND ADVISORY FOR MOUNTAINOUS COUNTIES STARTING AT 00Z TONIGHT.
ALTHOUGH WINDS WILL BE GUSTY ACROSS THE LOWLANDS...HIGHER WINDS WILL
BE MORE LIKELY AT HIGHER ELEVATIONS AS MUCH OF THIS ACTIVITY IS
EXPECTED TO OCCUR AT NIGHT. HOWEVER...SOME HIGHER WIND GUSTS COULD
OCCUR AT TIMES ACROSS THE LOWLANDS IN ANY SHOWERS/STORMS THAT
DEVELOP. SPEAKING OF STORMS...WITHOUT MUCH INSTABILITY...KEPT TIMING
OF ANY STORMS LIMITED TO FRONTAL PASSAGE...WHICH WILL BEGIN TO ENTER
WESTERN PART OF CWA AROUND 12Z. A SEVERE OUTBREAK IS NOT
EXPECTED...AND SPC ONLY HAS THE CWA LISTED IN AN AREA OF GENERAL
THUNDER.

MADE NO CHANGES TO MAX TEMPERATURES FOR TODAY...AND KEPT LOW
TEMPERATURES FOR TONIGHT ON THE WARM SIDE...WITH A NEAR STEADY TO
SLOW DROP IN TEMPERATURES TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
NEGATIVELY TILTED H500 TROUGH WILL CONTINUE TO PUSH FRONTAL BOUNDARY
TOWARD AND ACROSS CWA ON SATURDAY.  MODELS ARE IN DECENT AGREEMENT
ON FRONTAL TIMING.  ALTHOUGH THERE ARE SOME DIFFERENCES WITH
STRENGTH/TIMING OF TROUGH AS IT SWINGS INTO THE GREAT LAKES.
BELIEVE BOUNDARY WILL BE IN THE GENERAL VICINITY OF THE OHIO RIVER AT
12Z SATURDAY AND PUSH ACROSS INTO THE MOUNTAINS BY 21Z.

CONTINUE WIND ADVISORY THROUGH 15Z AS H850 JET ROTATES THROUGH TO
THE NORTH BY THAT TIME.  DESPITE 70-75 KNOT VELOCITIES...THINK
ADVISORY WILL HANDLE THIS WELL AS OPPOSED TO A WARNING...AS MIXING
WILL BE A BIT QUESTIONABLE.

START OFF WITH A SOUTHEAST DOWNSLOPE-INDUCED SHADOW IN POP
FIELDS...WHICH SHOULD QUICKLY FILL IN WITH APPROACH OF FRONT.
CATEGORICAL POPS ACROSS THE BOARD.  KEPT THUNDER RESTRAINED SOMEWHAT
WITH FROPA OCCURRING AT MOSTLY THE WRONG TIME OF DAY.  FOR THIS
REASON AS WELL AS LACK OF STRONG INSTABILITY...SEVERE THREAT ALSO
APPEARS LIMITED.  BIGGER CONCERN WILL LIKELY BE WATER...ESPECIALLY
IN THE UPSLOPE-PRONE GREENBRIER VALLEY WHERE UP TO 1.5 INCHES OF
RAIN MAY FALL DURING THIS EVENT. UNCERTAIN HOW MUCH OF THIS WILL BE
CONVECTIVE RAINFALL FROM THUNDERSTORMS ON SATURDAY. GOING TO HOLD
OFF ON A FLOOD WATCH FOR NOW AS RAIN MAY COME IN JUST A BIT BELOW
FFG...BUT WILL ALERT DAY SHIFT AND MENTION WATER CONCERN IN HWO.
EXPECTING AROUND AN INCH OR LESS TO THE WEST...WHICH GROUND SHOULD
BE ABLE TO HANDLE.

ALLOW POPS TO DROP OFF SATURDAY AFTERNOON AND NIGHT BEHIND THE FRONT
IN SCATTERED SHRA AND COLD ADVECTION.  NOT IDEAL SITUATION FOR UPSLOPE
RIGHT BEHIND THE FRONT IN SW WINDS...BUT MAY SEE A BRIEF PERIOD LATE
SATURDAY NIGHT BEFORE MOISTURE BECOMES TOO SHALLOW AND CYCLONIC FLOW
CUTS OFF. ONLY HAVE ISOLATED SHRA REMAINING IN MOUNTAINS BY 12Z
SUNDAY.  HIGH PRESSURE RIDGE PAYS A BRIEF VISIT TO AREA SUNDAY...BUT
ZONAL FLOW SETS UP ALOFT WHICH WILL KEEP AT LEAST MID/HI CLOUDS
AROUND.  NEW BAROCLINIC ZONE SETS UP TO THE NORTH SUNDAY NIGHT...AND
COULD SEE A FEW SPRINKLES OR LIGHT RAIN SHOWERS DEVELOP SUNDAY NIGHT
IN THE NORTHWEST WITH MOIST SW FLOW INTERSECTING THE BOUNDARY.

NONDIURNAL TEMPERATURE TRACE ON SATURDAY WITH FROPA...WITH VALUES
BELOW MOS ACROSS THE BOARD.  LIKE VALUES WARMER THAN MET/MAV
SATURDAY NIGHT WITH CLOUDS AND CONTINUED MIXING.  KEPT A TOUCH BELOW
THE NUMBERS FOR SUNDAY AS WELL.  OVERALL...GOING FOR SMALLER DIURNAL
RANGES DUE TO ACTIVE PATTERN.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WENT WITH HPCS THINKING AND RELIED HEAVILY ON THE ECMWF SOLUTION.
HIGH PRESSURE MOVES IN SUNDAY NIGHT LEADING TO A BRIEF DRY
SPELL...WITH A COUPLE OF UPPER LEVEL VORTICITY MAXIMA PASSING
THROUGH THE REGION LATE SUNDAY NIGHT.  ATTM LOOKS LIKE THE REGION
WILL REMAIN MOSTLY DRY AS THE VORT MAXIMA PASS...WITH SLIGHT CHANCE
POPS IN THE NORTHERN PARTS OF THE CWA DURING THE DAY ON MONDAY.

NEXT LOW PRESSURE SYSTEMS SLIDES IN FROM THE WEST MONDAY
NIGHT...WITH WARM FRONTAL PRECIP ENTERING THE CWA EARLY TUESDAY
MORNING.  RAIN SHOWERS AND THUNDERSTORMS WILL BE THE MAIN STORY
THROUGHOUT THE DAY ON TUESDAY.  THE MAJORITY OF THE CWA WILL SEE A
BRIEF BREAK FROM THE WET WEATHER LATE TUESDAY NIGHT THROUGH EARLY
WEDNESDAY AS THE WARM FRONT DRIFTS NORTH AND THE COLD FRONT SLOWLY
APPROACHES FROM THE WEST.  MORE RAIN SHOWERS AND THUNDERSTORMS MOVE
IN FROM WEST TO EAST WEDNESDAY MORNING...WITH THE GREATEST CHANCE
AND COVERAGE OF THE RAIN OCCURRING LATE WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING.  RAIN MOVES EASTWARD OUT OF THE CWA THURSDAY
NIGHT...BEFORE ANOTHER WAVE OF ENERGY RIDES UP THE COLD FRONT AND
RAIN SHOWERS MOVE IN FROM THE SOUTHWEST FRIDAY MORNING.

FOR TEMPS...USED HPC GUIDANCE WITH A FEW TWEAKS...BUT LOOKING AT A
NICE WARMING TREND THROUGH MID WEEK WITH HIGH TEMPS IN THE UPPER 70S
AND LOW 80S ON WEDNESDAY.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
VFR EXPECTED THROUGH MOST OF THE PERIOD...ALTHOUGH CLOUDS WILL
INCREASE FROM THE WEST AS A STORM SYSTEM APPROACHES. IN
ADDITION...SE WINDS WILL BE ON THE INCREASE TODAY AND TONIGHT...WITH
GUSTS OF UP TO 28KTS POSSIBLE IN THE LOWLANDS...AND OVER 40KTS
POSSIBLE IN THE HIGHER TERRAIN.

PRECIPITATION FROM THIS SYSTEM WILL BEGIN TO ENTER EASTERN
KENTUCKY...SOUTHWEST VA...AND SOUTHERN WV BETWEEN 21 TO 00Z...WITH
WIDESPREAD MVFR CIGS AND LOCAL IFR CIGS GRADUALLY
DEVELOPING...PARTICULARLY IN HEAVIER RAIN SHOWERS. MUCH OF WV
LOWLANDS WILL EXPERIENCE A BRIEF BREAK IN PRECIPITATION 06 TO 12Z...WHICH
SHOULD ALLOW FOR TEMPORARILY IMPROVED CONDITIONS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE END OF THE PERIOD AS A
FRONTAL BOUNDARY SWEEPS EAST THROUGH THE REGION. EXPECT GUSTY
WINDS AND HEAVY RAIN WITH ANY STORMS THAT DEVELOP.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF PRECIP AND ASSOCIATED LOWER CIGS
COULD VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT SATURDAY FOR
     WVZ032>040-046-047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT SATURDAY FOR
     VAZ003-004.

&&

SYNOPSIS...CL/SL
NEAR TERM...SL
SHORT TERM...CL
LONG TERM...JEE
AVIATION...SL
Hazardous weather outlook, Apr 15, 4:06 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
406 AM EDT FRI APR 15 2011

VAZ003-004-WVZ032>040-046-047-160815-
DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
406 AM EDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

HEAVY RAINFALL TONIGHT OVER THE NORTHERN MOUNTAINS MAY NECESSITATE
A FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

HEAVY RAINFALL THROUGH SATURDAY OVER THE NORTHERN MOUNTAINS MAY
NECESSITATE A FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
160815-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
406 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:14 AM EDTWind AdvisoryRLXBarbour, McDowell, Taylor, Upshur, Wyoming36 hr

Nearby

Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.